Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 4, NWS Brownsville, TX

February 5, 20068 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 5, 2006, 3:44 AM CST for 8 counties in Texas. It took effect at Feb 5, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 3:44 AM CST (09:44 UTC)
In effect from
Feb 5, 2006, 10:00 AM CST
Expired
Feb 5, 2006, 6:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 050944
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 AM CST SUN FEB 5 2006

...STRONG SOUTH WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY...

.A DEVELOPING LOW PRESSURE AREA WILL INCREASE THE SOUTHERLY WINDS
ACROSS DEEP SOUTH TEXAS DURING THE LATE MORNING AND AFTERNOON
HOURS. THESE STRONG WINDS WILL THEN WEAKEN AFTER SUNSET THIS
EVENING.  

TXZ248>257-051900-
/O.NEW.KBRO.WI.Y.0004.060205T1600Z-060206T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
344 AM CST SUN FEB 5 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A LOW PRESSURE AREA DEVELOPING OVER THE TEXAS PANHANDLE REGION
THIS MORNING WILL INCREASE THE SOUTHERLY SURFACE FLOW OVER DEEP
SOUTH TEXAS LATER TODAY. THE SOUTH WINDS WILL INCREASE INTO THE
25 TO 35 MPH RANGE BY THE LATE MORNING AND AFTERNOON HOURS WITH
SOME HIGHER GUSTS POSSIBLE. THESE STRONG SOUTHERLY WINDS WILL THEN 
BEGIN TO WEAKEN AFTER 6 PM THIS EVENING AND WILL DIMINISH INTO
THE 10 TO 15 MPH RANGE BY LATE SUNDAY NIGHT.
 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

$$

SPEECE
1 follow-up statement
000 
WWUS74 KBRO 051900
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
100 PM CST SUN FEB 5 2006

TXZ248>257-060000-
/O.CON.KBRO.WI.Y.0004.000000T0000Z-060206T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
100 PM CST SUN FEB 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE ACROSS DEEP SOUTH TEXAS THIS AFTERNOON. THESE STRONG
WINDS WILL THEN BEGIN TO WEAKEN AFTER 6 PM THIS EVENING AND
DIMINISH INTO THE 10 TO 15 MPH RANGE BY LATE TONIGHT. THE WINDS
ARE OCCURRING AS A RESULT OF A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN LOW PRESSURE OVER THE TEXAS PANHANDLE REGION AND HIGHER
PRESSURE OVER THE GULF OF MEXICO. A COLD FRONT ASSOCIATED WITH
THIS LOW PRESSURE AREA WILL MOVE ACROSS DEEP SOUTH TEXAS ON
MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:20 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 5, 3:20 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CST SUN FEB 5 2006

.DISCUSSION...A STRONG 500 MILLIBAR SHORT WAVE TROUGH DIGGING INTO
THE SOUTH CENTRAL PLAINS IS DEVELOPING A VIGOROUS SURFACE LOW OVER
THE PANHANDLE REGION OF TX/OK TODAY.  THIS WILL TIGHTEN THE PGF OVER
THE BRO CWA TODAY INCREASING THE SURFACE FLOW FROM THE SOUTH.  THE
KBRO VWP ALREADY SHOWS A DEVELOPING LLJ FROM THE SOUTH AT 25 TO 30
KNOTS AND THIS SHOULD HAVE NO TROUBLE MIXING DOWN TO THE SURFACE
LATER THIS MORNING AND THIS AFTERNOON.  THIS WILL PUSH THE SURFACE
WINDS INTO WIND ADVISORY CRITERIA LATER TODAY AND WILL POST ONE FOR
THE ENTIRE CWA FOR THE LATE MORNING AND AFTERNOON HOURS.  THE 500
MILLIBAR TROUGH WILL EXIT OUT TO THE EAST ON MONDAY WHICH WILL USHER
THROUGH ANOTHER COLD FRONT ON MONDAY. MOISTURE RETURN AHEAD OF THIS
NEXT FRONT WILL REMAIN LIMITED WITH THE GFS ONLY INDICATING SOME
RAIN POTENTIAL FOR THE OFFSHORE WATERS.  OVERALL TEMPERATURES DROP
DOWN CLOSER TO CLIMO IN THE WAKE OF THE FRONT AS COOLER CANADIAN AIR
SPILL ACROSS THE CENTRAL AND EASTERN U.S.  HOWEVER...PLENTY OF
DIFFERENCES SHOW UP BETWEEN THE MAV AND MET FORECAST TEMPS AFTER THE
FRONT FOR MONDAY AND TUESDAY AS THE MET IS QUITE COOLER THAN THE MAV
NUMBERS. AT THE MOMENT...AM LEANING TOWARDS THE WARMER MAV TEMPS AS
THE CAA INDICATED IN THE MET GUIDANCE APPEARS TO BE A LITTLE
OVERDONE. THE 500 MB TROFFING PERSISTS OVER THE CENTRAL AND EASTERN
U.S. INTO THE LONGER TERM PERIOD WHILE RIDGING BUILDS OVER THE
WESTERN U.S. THIS WILL ALLOW REINFORCING SHOTS OF COOLER CANADIAN
AIR TO ADVECT IN FROM THE NORTH KEEPING OVERALL TEMPERATURES NEAR TO
A LITTLE ABOVE CLIMO THROUGH NEXT WEEKEND.  THIS SYNOPTIC PATTERN
REMAINS VERY DRY FOR DEEP SOUTH TEXAS AS THE 500 MILLIBAR FLOW FROM
THE NW TENDS TO SHUT OFF ANY SIGNIFICANT MOISTURE RETURN FROM THE
GULF OF MEX OR THE EASTERN PACIFIC.  HOWEVER...A CLOSED 500 MB LOW
ON THE EASTERN PACIFIC IS PROGGED TO UNDERCUT THE OVERALL RIDGING
OVER THE WEST AND MOVES ALONG THE MEXICO/U.S. BORDER REGION
EVENTUALLY PUSHING INTO TEXAS NEXT FRIDAY.  THIS FEATURE PRODUCES
SOME GOOD UPPER LEVEL PVA OVER THE REGION AS ANOTHER 500 MILLBAR
TROF DIVES OUT OF CANADA.  AT THE LOW LEVELS...EASTERLY FLOW ADVECTS
IN SOME GOOD MOISTURE OFF OF THE GULF OF MEX FOR NEXT WEEKEND WHICH
INTERACTS WITH THE EAST PAC TROUGH TO GENERATE SOME CLOUDS AND
BETTER RAIN CHANCES FOR NEXT WEEKEND.  AT THE MOMENT...WILL INCLUDE
A MENTION OF SLIGHT CHANCE POPS AND WILL WAIT TO SEE WHAT FUTURE
RUNS OF THE GFS PRODUCE WITH THIS SITUATION.
&&

.FIRE WEATHER...THE INCREASED PGF...DRY SURFACE CONDITIONS...
INCREASED FUEL LEVELS WILL REQUIRE A RED FLAG WARNING FOR THE
WESTERN HALF OF THE CWA FOR THIS AFTERNOON.
&&

.MARINE...AT 1 AM BUOY 020 REPORTED SOUTH WINDS AT 19 KNOTS WITH
GUSTS TO 21 KNOTS AND SEAS AT 4 FEET WITH A 4 SECOND PERIOD. THE
PRESSURE GRADIENT WILL INCREASE OVER THE MARINE AREAS TODAY IN
ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA EARLY
MONDAY. WINDS WILL BECOME STRONG FROM THE SOUTH TODAY AND THE WINDS
AND SEAS WILL INCREASE TO SMALL CRAFT CONDITIONS OVER ALL OF THE
MARINE AREAS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE
MARINE AREAS TODAY AND IS LIKELY TO CONTINUE OVER THE GULF COASTAL
WATERS THROUGH TUESDAY. WINDS WILL SHIFT TO THE NORTH EARLY MONDAY.
THE WINDS WILL DECREASE OVER THE MARINE AREAS MONDAY NIGHT AND WILL
GRADUALLY SHIFT TO THE EAST BY TUESDAY.
&&

.AVIATION...VFR CONDITIONS WITH LIGHT SOUTHERLY WINDS AND CLEAR
SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. WINDS WILL INCREASE
TODAY BECOMING STRONG AND GUSTY FROM THE SOUTH IN ADVANCE OF A COLD
FRONT WHICH WILL MOVE THROUGH THE CWA EARLY MONDAY. VFR CONDITIONS
WILL PREVAIL ACROSS THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  62  74  50  69 /   0  10  10   0  10
BROWNSVILLE          81  62  79  49  72 /   0  10  10   0  10
HARLINGEN            82  60  77  48  74 /   0  10  10   0  10
MCALLEN              84  58  80  47  75 /   0  10  10   0  10
RIO GRANDE CITY      85  54  76  45  74 /   0  10  10   0  10
SOUTH PADRE ISLAND   79  62  73  51  68 /   0  10  10   0  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR TXZ248>257 FROM
16Z TODAY THROUGH 00Z MONDAY.  SMALL CRAFT ADVISORY
GMZ130-132-135-150-155-170-175 FROM 09Z TODAY THROUGH 03Z MONDAY.
RED FLAG WARNING TXZ248>250-252-253 FROM 18Z TODAY THROUGH 00Z
MONDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...63
Hazardous weather outlook, Feb 4, 7:00 PM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 PM CST SAT FEB 4 2006

TXZ248>257-051200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
700 PM CST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG PRESSURE GRADIENT OVER THE WESTERN GULF OF MEXICO SUNDAY
AND FRIDAY...COMBINED WITH THE PASSAGE OF A COLD FRONT ON MONDAY
AND WEDNESDAY...WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS
ALONG THE LOWER TEXAS COAST FOR MOST OF THE PERIOD. NO OTHER
HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.